Annals of Probability

Some Tauberian Theorems Related to Coin Tossing

Persi Diaconis and Charles Stein

Full-text: Open access

Abstract

Let $A$ be a subset of the integers and let $S_n$ be the number of heads in $n$ tosses of a $p$ coin. If $\lim_{n\rightarrow\infty} P(S_n \in A)$ exists for some $p$ then the limit exists for all $p$ and does not depend on $p$. The relation of the limit to the density of $A$ and to a similar Poisson limit is also given.

Article information

Source
Ann. Probab., Volume 6, Number 3 (1978), 483-490.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176995532

Digital Object Identifier
doi:10.1214/aop/1176995532

Mathematical Reviews number (MathSciNet)
MR474449

Zentralblatt MATH identifier
0396.10044

JSTOR
links.jstor.org

Subjects
Primary: 66C05
Secondary: 40G05: Cesàro, Euler, Nörlund and Hausdorff methods

Keywords
Probabilistic number theory Tauberian theorems summability

Citation

Diaconis, Persi; Stein, Charles. Some Tauberian Theorems Related to Coin Tossing. Ann. Probab. 6 (1978), no. 3, 483--490. doi:10.1214/aop/1176995532. https://projecteuclid.org/euclid.aop/1176995532


Export citation